MAUDE Adverse Event Report: SCIENTIA VASCULAR ARISTOTLE GUIDEWIRE; ARISTOTLE 14

SCIENTIA VASCULAR ARISTOTLE GUIDEWIRE; ARISTOTLE 14
Model Number ARISTOTLE 14
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, scientia vascular received a customer complaint for the aristotle a14-200-002 guidewire.Per the complaint description "when the physician was passing the catheter over the wire as he was removing it, it stretched and broke.The wire was left in the patient, but no patient injury occurred".
 
Additional Manufacturer Narrative
No other information is available regarding the event.The overall wire length was inspected, and it was found that the break occurred approximately 5.2cm from the distal tip.A high-magnification microscope (100x) was used to evaluate the break location and find a clean break.After the wire breaks the internal coil unravels and separates from the guidewire.Top view inspection of the stainless-steel metal from the returned unit using 3d imaging surfaced, and saw peaks and valleys on the surface of the stainless-steel metal, an indication of a pull/tensile break.
 
Additional Manufacturer Narrative
The guidewire was returned to scientia vascular for investigation on 11/22/2022.There was no non-conformance generated or reworks done for the lot during the manufacturing process which confirms the lot was built to specification.Visual inspection of the unit after decontamination and inspection of the guidewire under the 10x microscope at the break location and areas around the break location, no anomaly observed on the surface of the guidewire.The retraction of the guidewire and simultaneous advancement of the catheter through tortuous anatomy is likely the cause for the force which contributed to the pull/tensile breaking of the wire.However, the exact cause for the breaking of the wire is still unknown.The procedure was completed successfully, and no patient injury was reported.

Brand Name
ARISTOTLE GUIDEWIRE
Common Device Name
ARISTOTLE 14
Manufacturer (Section D)
SCIENTIA VASCULAR
3487 west 2100 south
suite 100
west valley city UT 84119
Manufacturer (Section G)
SCIENTIA VASCULAR
3487 west 2100 south
suite 100
west valley city UT 84119
Manufacturer Contact
niki wong
suite 100
west valley city, UT 84119
MDR Report Key15978706
Report Number3009546466-2022-00004
Device Sequence Number5784962
Product Code DQX
UDI-Device Identifier00818075010011
UDI-Public00818075010011
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberARISTOTLE 14
Device Catalogue NumberA14-200-002
Device Lot Number502986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL 10 CATHETER
Patient SexUnknown